MAUDE Adverse Event Report: LIVANOVA USA, INC. AORTIC ARCH CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA USA, INC. AORTIC ARCH CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number NA-3437
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code Nerve Proximity Nos (Not Otherwise Specified) (2647)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event date was not provided.This information will be provided in a supplemental report if made available.At this time, the root cause of the particle/substance exiting the device is unknown.As the product is opened and undergoes re-processing and re-sterilization at the distributor before reaching the customer, it is unknown if the particle/substance was introduced during manufacturing or re-processing at the distributor.At this time, the impact of this event is unknown, as the identity of the substance/particle has not been determined.There are numerous potential sources of the black material, and no device has been made available for return so an investigation has not been performed.No patient injury was reported by the hospital.Though the involved cannula was not made available for return, product with the same catalog number and an unknown lot has been recently returned for a different complaint from the same distributor.The tips of these returned cannulae were analyzed and found to be conforming to expectations.Cosmetic discoloration was observed on the device tips, however this is a known result of the tip-forming process and poses no patient risk.Darker areas observed on some of the returned cannula tips were not found to transfer with alcohol wipes and no embedded or loose particulate was identified.Ftir analysis performed on the tubing confirmed that there was no foreign material on the tips.A review of the dhr did not identify any deviations, non-conformities or material scrap/requests relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not available for return.
 
Event or Problem Description
Livanova received a report that something black came out of the aortic arch cannula during a procedure.There was no report of patient injury.

Brand Name
AORTIC ARCH CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key8072235
Report Number1718850-2018-00020
Device Sequence Number2280403
Product Code DWF
UDI-Device Identifier00803622104374
UDI-Public00803622104374
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberNA-3437
Device Lot Number1800900038
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1